Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Suffer from COPD. On low dose of morphine for anxiety. Distended stomach, pain in the chest after taking colomycin. Opinion?

Hi ,my Father is 76 years old and suffers from severe COPD.He has been at home now for 7 days since being released from hospital after suffering an acute exacerbation.As you can appreciate he is taking any number of meds and quite recently he he was prescribed low dose morphine to help alleviate severe anxiety as well as colomycin.However to complicate matters more he has a distended stomach,constant mid range pain in his chest especially after taking colomycin and in addition he is constantly constipated and the use of enemas are becoming increasingly frequent.4 days ago he started to suffer from gastric reflux and unable to eat as a result.He takes home oxygen for about 16 hrs per day and he cannot now perform even the most simplest of tasks unaided.His latest ECG on his heart was found to be satisfactoy and his overall health was until quite recently reasonably ok.He was diagnsed with COPD 10 years ago and his condition has steadily deteriorated.I have researched this disease and i feel that his physicians might have missed something.Do you think that he is in the end stage now ?All these additional problems are indeed very distressing.Could it be a bad reaction to meds or perhaps the overuse of same over such a long period.Could it be a matter of his mind and perhaps his over-exageration of his symptoms.Would appreciate your advise on the matter.On one last note can I may iI say the he apparently has little or no interest in trying to help himself out of this rut. He says that he is to weak to even partake in minimal exercise and does not want to do any breathing exercises.hope you can help
Asked On : Thu, 25 Apr 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
It certainly sounds like it could be be end stage COPD. The morphine he is on is a double edged sword. It helps with the pain and breathlessness...but it depresses his respirations and causes constipation. Is he seeing a pulmonologist? If not..then he should.
The lack of desire to live is because of the meds, his condition and depression.
Answered: Tue, 18 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor